MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION; BIOPSY INSTRUMENT
Model Number 1410MSK
Medical Device Problem Codes Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location was selected as unknown due to system limitations.The manufacturing location for the mission product is bd (b)(4).Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one mission disposable core biopsy instrument was returned for evaluation.On visual evaluation, the device appeared clean and the device was returned in initial configuration with the cannula at the 00 mm position and the sample notch was not exposed.On further visual evaluation, the two proximal tangs from the upper case half were noted to be bent inwards and not secured against lower case half.On functional evaluation the device was fully primed with no issues.On further evaluation, the device was dry fired and the gap was noted between the upper and lower case halves.Due to the condition of the device, functional testing was not performed.Therefore, the investigation for the identified detachment is confirmed as the proximal tangs of the upper case half was noted to bent inwards and not secured against the lower case half.However, the investigation for the reported failure to fire is kept as inconclusive as the functional testing was not performed.Identified detachment may contributed to the reported issue.However, a definitive root cause for the alleged failure to fire and identified detachment could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 07/2023).
 
Event or Problem Description
It was reported that prior to an ultrasound guided breast biopsy procedure, the device allegedly failed to fire.A coaxial needle was used.There was no patient contact.

Brand Name
MISSION
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14110439
Report Number2020394-2022-00296
Device Sequence Number5276744
Product Code KNW
UDI-Device Identifier00801741142543
UDI-Public(01)00801741142543
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1410MSK
Device Catalogue Number1410MSK
Device Lot Number0001378975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2022
Initial Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale